MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL X1 STRAIGHT 37CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL X1 STRAIGHT 37CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLX137S
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that every time they tried to seal, it would open back up and it would cause bleeding along with the patient losing an additional ovary during a lap salpingectomy.They tried another device and then got a different energy device to complete the case.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/7/2024.B3: event year only reported: 2024.D4 batch #: unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what is the surgeon's experience with device? was the surgeon was experiencing the end tone with each activation? what anatomical structures were they sealing when the sealing issue occurred? how did the difficulties with the device cause or contribute to the need to remove the ovary on the other side? how far into the case did they start experiencing issues with the device? were there any generator alert screens? can the generator log be pulled from the gen11 for engineering review? what is the patient's current status? an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/20/2024.Additional information was requested and the following was obtained: dr.Had uncontrolled bleeding of an ovarian cyst on (b)(6) 2024, the enseal could not stop/control the bleeding.The enseal just kept "ripping the scab off." had to open a ligasure to stop the bleeding.I did write an origami on it.Since i wrote the origami, patient did end up losing ovary is a result of equipment not working properly.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/18/2024.Additional information was requested and the following was obtained: what is the surgeon's experience with device? not a fan of the enseal, it is a corporate initiative and he is not happy with the change.Feels like there are inconsistencies, will work great some days and then not work great other days.Was the surgeon was experiencing the end tone with each activation? i believe so but unsure.What anatomical structures were they sealing when the sealing issue occurred? it was through the ovary.How did the difficulties with the device cause or contribute to the need to remove the ovary on the other side? unsure.Not sure if the patient came in already with heavy bleeding or not.How far into the case did they start experiencing issues with the device? unsure.Were there any generator alert screens? unsure.What is the patient's current status? unsure but can follow up.It happened over the weekend.I believe it was (b)(6) when it occurred and i was notified 9/23.I believe the rn in that case did fill out the form.I know it did not stop the bleeding, and the patient ended up losing an ovary.I¿m not saying it was due to the device but that is what caused us to open a ligasure.

Brand Name
ENSEAL X1 STRAIGHT 37CM SHAFT
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
JABIL (TAJUANA)
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20384584
Report Number3005075853-2024-07529
Device Sequence Number6565878
Product Code GEI
UDI-Device Identifier10705036015482
UDI-Public10705036015482
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLX137S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer11/05/2024
11/19/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date11/18/2024
11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown